Alert archive / Nevada / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 31, NWS Reno, NV

August 11, 2014Lyon County, Storey County, Washoe County, Nevada

NWS Reno, NV issued this severe thunderstorm warning at Aug 11, 2014, 2:13 PM PDT for Lyon County, Storey County, Washoe County, Nevada. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2014, 2:13 PM PDT (21:13 UTC)
Expired
Aug 11, 2014, 3:00 PM PDT
In force
47 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

Counties Lyon County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 58 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 2:20 PM PDTHAIL 1New Washoe City, NVREPORTED BY RANGER AT WASHOE LAKE STATE PARK. RELAYED BY TRAINED SPOTTER.
Aug 11, 2:25 PM PDTTSTM WND GST 60E New Washoe City, NVSMALL TREE BRANCHES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2014-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2014-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-363 J/kg
Mixed-layer LCL
2604 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

336 
WUUS55 KREV 112113
SVRREV
NVC019-029-031-510-112200-
/O.NEW.KREV.SV.W.0031.140811T2113Z-140811T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
213 PM PDT MON AUG 11 2014

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CARSON CITY IN WESTERN NEVADA...
  THIS INCLUDES THE CITY OF CARSON CITY...
  EXTREME WEST CENTRAL LYON COUNTY IN WESTERN NEVADA...
  SOUTHWESTERN STOREY COUNTY IN WESTERN NEVADA...
  EXTREME SOUTH CENTRAL WASHOE COUNTY IN WESTERN NEVADA...

* UNTIL 300 PM PDT

* AT 210 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND   
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED         
  OVER CARSON CITY AND MOVING NORTH AT 30 MPH.

* LOCATIONS AFFECTED INCLUDE...CARSON CITY...WASHOE CITY...PLEASANT  
  VALLEY...GALENA AND DAMONTE RANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE NOW FOR HIGH WINDS...HAIL...HEAVY RAIN AND DEADLY LIGHTNING.
DURING A SEVERE THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

LAT...LON 3939 11965 3927 11964 3924 11971 3919 11964
      3913 11964 3912 11984 3938 11986
TIME...MOT...LOC 2111Z 173DEG 25KT 3923 11974

$$

BRONG
1 follow-up statement
573 
WWUS55 KREV 112126
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
226 PM PDT MON AUG 11 2014

NVC019-029-510-112133-
/O.CAN.KREV.SV.W.0031.000000T0000Z-140811T2200Z/
STOREY NV-CARSON CITY NV-LYON NV-
226 PM PDT MON AUG 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME WEST CENTRAL LYON...
CENTRAL CARSON CITY AND SOUTHWESTERN STOREY COUNTIES IS CANCELLED...

THE THUNDERSTORM IS MOVING OUT OF CARSON CITY AND INTO SOUTHERN 
WASHOE COUNTY.

LAT...LON 3927 11971 3925 11971 3923 11983 3938 11986
      3939 11970
TIME...MOT...LOC 2123Z 173DEG 25KT 3931 11975

$$

NVC031-112200-
/O.CON.KREV.SV.W.0031.000000T0000Z-140811T2200Z/
WASHOE NV-
226 PM PDT MON AUG 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM PDT
FOR EXTREME SOUTH CENTRAL WASHOE COUNTY...

AT 216 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR WASHOE LAKE...MOVING NORTH AT 30 MPH. A WIND GUST OF 47 
MPH WAS RECENTLY REPORTED AT THE CARSON CITY AIRPORT.  IF THIS STORM 
HOLD TOGETHER IT WILL REACH THE RENO AIRPORT BY 3 PM.

* LOCATIONS AFFECTED INCLUDE...NEW WASHOE CITY...WASHOE CITY...      
  PLEASANT VALLEY...GALENA...DAMONTE RANCH....HIGHWAY 395.

PREPARE NOW FOR HIGH WINDS...HAIL...HEAVY RAIN AND DEADLY LIGHTNING.
DURING A SEVERE THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.


LAT...LON 3927 11971 3925 11971 3923 11983 3938 11986
      3939 11970
TIME...MOT...LOC 2123Z 173DEG 25KT 3931 11975

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 1:35 PM PDT, 38 minutes earlier.

Area forecast discussion, Aug 11, 1:35 PM PDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
135 PM PDT MON AUG 11 2014

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT AND TUESDAY AS LOW
PRESSURE OFF THE CALIFORNIA COAST MOVES THROUGH NORTHWEST NEVADA.
A SECOND LOW WILL MOVE INTO OREGON TUESDAY NIGHT AND WEDNESDAY
WILL BRING DRIER CONDITIONS AND GUSTY WINDS. DRY AND WARM
CONDITIONS WILL PERSIST THROUGH THE WEEKEND.

&&

.SHORT TERM...

LOW PRESSURE OFF THE CALIFORNIA COAST WILL GET KICKED INLAND
TONIGHT AND ABSORBED BY A LARGER LOW PRESSURE SYSTEM APPROACHING
THE PACIFIC NORTHWEST. SHOWERS AND THUNDERSTORMS HAVE BEEN MOVING
TO THE NORTH AT 25-30 MPH SO FAR TODAY, WITH VERY LITTLE RAINFALL
REACHING THE GROUND. THE STRONGER STORMS THE REST OF THIS
AFTERNOON AND EVENING MAY PRODUCE GUSTY OUTFLOWS TO 60 MPH AND
HAIL.

FOR TONIGHT...THUNDERSTORM CHANCES DO NOT LOOK QUITE AS GOOD WITH
MODELS SHOWING MID/UPPER LEVEL CAPE AND INSTABILITY WITH BEST
FORCING OVER INTERIOR NORTHERN CALIFORNIA. HOWEVER ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS SHOULD REMAIN NORTH OF PORTOLA
TO PYRAMID LAKE TO FALLON. STORMS LATE TONIGHT WILL MOVE QUICKLY,
PRODUCE BRIEF PERIODS OF RAIN WITH DRY LIGHTNING STRIKES, THE
THREAT FOR HAIL AND STRONG OUTFLOWS WILL END BY 9 PM THIS EVENING.

AS THE LOW MOVES OVER NORTHWEST NEVADA TUESDAY, THE BEST CHANCE OF
STORMS WILL BE DOWNWIND OF LASSEN PEAK AND EAST OF HIGHWAY 95 IN
PERSHING AND CHURCHILL COUNTIES. AGAIN STORMS WILL MOVE QUICKLY
PRODUCING LITTLE RAINFALL AND DRY STRIKES.

THE SECOND LARGER LOW WILL MOVE INTO THE OREGON COAST LATE TUESDAY
AND HELP INCREASE WINDS AND LOWER HUMIDITY TUESDAY EVENING AND
TUESDAY NIGHT. GUSTS WILL INCREASE TO AS HIGH AS 30-40 MPH IN THE
HIGHER ELEVATIONS OF THE TAHOE BASIN, ACROSS NORTHEAST
CALIFORNIA/NORTHWEST NEVADA AND THE FOOTHILLS ALONG HIGHWAY 395
NORTH OF HIGHWAY 50 BY EARLY WEDNESDAY MORNING. RIDGE GUSTS COULD
BE AS STRONG AT 60-70 MPH. THIS WILL LEAD TO CHOPPY TO ROUGH
CONDITIONS ON AREA LAKES, ESPECIALLY LAKE TAHOE, SO BOATERS WILL
WANT TO KEEP AN EYE ON THE FORECAST AND CHECK CONDITIONS BEFORE
HEADING OUT. BRONG

.LONG TERM...
FEW CHANGES WERE MADE TO THE ONGOING FORECAST AS DETERMINISTIC
MODELS REMAIN IN GOOD LARGE SCALE AGREEMENT. UPPER LEVEL LOW MOVING
THROUGH THE PACIFIC NORTHWEST THURSDAY INTO FRIDAY WILL BRING COOLER
TEMPERATURES AND LOCALLY BREEZY WINDS OF 25 TO 30 MPH. HIGH
TEMPERATURES WILL DROP TO ABOUT 5 DEGREES BELOW NORMAL, WHILE LOWS
WILL BE NEAR SEASONAL NORMS. MOISTURE ASSOCIATED WITH THE LOW WILL
REMAIN WELL TO THE NORTH, ACROSS THE PACIFIC NORTHWEST AND INTO
IDAHO, WHILE NORTHERN CA/NV WILL BE UNDER DRY WESTERLY FLOW.

A GRADUAL WARM UP IS ON TRACK INTO THE WEEKEND WITH TEMPERATURES
RETURNING TO NEAR NORMAL. FORECAST MODELS ARE HINTING AT ANOTHER
TROUGH DEVELOPING ALONG THE WEST COAST SUNDAY INTO MONDAY, BUT THE
FLOW REMAINS OUT OF THE SOUTHWEST, WHICH WILL KEEP THE AREA DRY. DJ

&&

.AVIATION...

THUNDERSTORMS HAVE ALREADY INITIATED EARLY THIS AFTERNOON WITH
STORMS MOVING FROM THE SOUTH TOWARD THE NORTH. ALL AREA TERMINALS
HAVE A 20-30 PERCENT CHANCE OF BEING IMPACTED BY THUNDERSTORMS
THROUGH ABOUT 02Z, WITH BEST CHANCES FOR STORMS AFTER 02Z MOVING
NORTH OF A KTRK-KCXP-KNFL LINE. STORMS TODAY HAVE THE POTENTIAL TO
BRING GUSTY AND ERRATIC OUTFLOW WINDS OF 40-50 KTS ALONG WITH HAIL
UP TO ONE INCH IN DIAMETER. HEAVY RAINFALL IS POSSIBLE UNDER STORM
CORES, WHICH WILL DRASTICALLY REDUCE CIGS/VIS. STORMS WILL BE
MOVING, SO PONDING OF WATER ON RUNWAYS IS NOT ANTICIPATED.

THUNDERSTORM CHANCES WILL LINGER NORTH OF INTERSTATE 80 OVERNIGHT
WITH STORMS MAINLY NORTH AND EAST OF A KSVE-KNFL LINE ON TUESDAY.
CONDITIONS WILL BE DRY WITH CLEARING SKIES WEDNESDAY INTO THE
WEEKEND. DJ

&&

.FIRE WEATHER...

THE UPPER LOW RESPONSIBLE FOR THE ACTIVE WEATHER PATTERN IS FORECAST
TO MOVE INLAND TONIGHT AND EXIT THE AREA ON TUESDAY WITH ONE MORE
PERIOD OF ACTIVE WEATHER ACROSS THE REGION. FOR TODAY, THE MAIN
FORCING WILL BE FROM DAYTIME HEATING ALONG THE TERRAIN OF THE
EASTERN SIERRA. STORMS WILL BE STRONGER TODAY WITH BRIEF HEAVY RAIN,
WIND GUSTS TO UP TO 60 MPH AND LARGE HAIL TO ONE INCH IN DIAMETER
POSSIBLE.

UPPER LEVEL LOW WILL MOVE INLAND TONIGHT BRINGING A POTENT UPPER
LEVEL PV MAX THROUGH THE REGION (06Z-18Z) WITH STORM BEARING WINDS
INCREASING TO 35KT. STORMS WILL BE ELEVATED TONIGHT AND MOVING
QUICKLY, SO LITTLE IN THE WAY OF RAINFALL WILL OCCUR LATE TONIGHT
FOR AREAS NORTH OF INTERSTATE 80. RECENT RAINFALL ALONG THE SIERRA
FRONT AND BASIN AND RANGE WILL LIMIT THE POTENTIAL FOR LARGE FIRE
GROWTH FOR NOW, ALTHOUGH SOME NEW FIRE STARTS WILL BE POSSIBLE.

THE NEXT CONCERN WILL BE LATE TUESDAY NIGHT INTO WEDNESDAY AS
ANOTHER LOW PRESSURE SYSTEM ENTERS THE REGION. FIRE OFFICIALS
SHOULD BE AWARE OF HOLD OVERS AS WE TRANSITION TO WINDY AND DRY
CONDITIONS. A DRY SLOT WILL PUSH INTO THE EASTERN SIERRA AND WESTERN
NEVADA LATE TUESDAY NIGHT ALONG WITH INCREASING WEST TO SOUTHWEST
FLOW. THE DRY AIR WILL LIMIT OVERNIGHT HUMIDITY RECOVERIES FOR
NORTHEAST CALIFORNIA AND NORTHWEST NEVADA, INCLUDING THE LAKE TAHOE
BASIN, ESPECIALLY FOR THE MID SLOPES AND RIDGES WHICH WILL RESULT
IN THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. A FIRE
WEATHER WATCH IS IN EFFECT FOR TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR ZONES 270, 271, 272,
278 AND 458. HOHMANN/WEISHAHN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
     AFTERNOON NVZ458.

CA...FIRE WEATHER WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
     AFTERNOON CAZ270>272-278.

&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

In the hours before

Special weather statement, Aug 11, 12:41 PM PDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1241 PM PDT MON AUG 11 2014

CAZ072-NVZ002-112015-
GREATER LAKE TAHOE AREA-
1241 PM PDT MON AUG 11 2014

...STRONG THUNDERSTORM ALONG THE WEST SIDE OF LAKE TAHOE...

AT 1236 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR BLISS STATE PARK...OR 9 MILES
WEST OF SOUTH LAKE TAHOE...AND MOVING NORTH AT 20 MPH.

FREQUENT DEADLY LIGHTNING...MODERATE RAIN...SMALL PEA SIZE HAIL...AND
STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED THROUGH 115 PM PDT INCLUDE...CRYSTAL BAY...
  INCLINE VILLAGE...ALPINE MEADOWS...CARNELIAN BAY...DOLLAR POINT AND
  HOMEWOOD.

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS.
GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY
CAPSIZE SMALL BOATS.

&&

LAT...LON 3924 12027 3926 11996 3890 12002 3889 12017
      3891 12019 3916 12027
TIME...MOT...LOC 1940Z 175DEG 19KT 3898 12014

DJ
Special weather statement, Aug 11, 1:12 PM PDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
112 PM PDT MON AUG 11 2014

CAZ072-NVZ002-003-112045-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
112 PM PDT MON AUG 11 2014

...STRONG THUNDERSTORM NEAR GARDNERVILLE...

AT 110 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHWEST OF CARTER SPRINGS FIRE BURN
AREA...OR 5 MILES SOUTH OF GARDNERVILLE...AND MOVING NORTH AT 25 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL PEA SIZE HAIL...AND
STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED THROUGH 145 PM PDT INCLUDE...GARDNERVILLE...
  GARDNERVILLE RANCH...GENOA...INDIAN HILLS...JOHNSON LANE AND CARSON
  CITY.

DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE.

&&

LAT...LON 3916 11989 3919 11961 3879 11957 3877 11980
TIME...MOT...LOC 2011Z 173DEG 23KT 3887 11970

DJ
Special weather statement, Aug 11, 1:14 PM PDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
114 PM PDT MON AUG 11 2014

CAZ071-112115-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
114 PM PDT MON AUG 11 2014

...STRONG THUNDERSTORM NEAR STAMPEDE RESERVOIR...

AT 111 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR STAMPEDE RESERVOIR...AND MOVING NORTH AT
20 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL HAIL...AND STRONG GUSTY
WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED THROUGH 215 PM PDT INCLUDE...DOG VALLEY...
  LOYALTON...STAMPEDE RESERVOIR...US 395 AT SIERRA-LASSEN CO
  LINE...CA 49 AT SIERRA-PLUMAS CO LINE.

BOATERS...HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF
POSSIBLE. TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS.
STAY AWAY FROM CREEKS AND STREAMS AS WATER LEVELS MAY RISE RAPIDLY
NEAR THUNDERSTORMS.

&&

LAT...LON 3976 12029 3976 12001 3944 12001 3945 12024
TIME...MOT...LOC 2012Z 181DEG 19KT 3947 12012
Special weather statement, Aug 11, 1:43 PM PDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
143 PM PDT MON AUG 11 2014

NVZ002-003-112145-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
143 PM PDT MON AUG 11 2014

...THUNDERSTORM OVER JOHNSON LANE HEADING TOWARD CARSON CITY...

AT 141 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 4 MILES NORTHEAST OF GARDNERVILLE...AND MOVING
NORTH AT 20 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...HAIL...AND STRONG GUSTY WINDS TO
50 MPH...WILL OCCUR WITH THIS STORM.  SPOTTERS IN GARDNERVILLE
REPORTED HEAVY RAIN AND DIME SIZE HAIL WITH THIS STORM.

* LOCATIONS AFFECTED THROUGH 245 PM PDT INCLUDE...GOLD HILL...
  DAYTON...GARDNERVILLE...INDIAN HILLS...JOHNSON LANE AND CARSON
  CITY.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3943 11985 3942 11950 3891 11957 3891 11980
TIME...MOT...LOC 2041Z 181DEG 17KT 3901 11968

BRONG
Special weather statement, Aug 11, 2:07 PM PDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
207 PM PDT MON AUG 11 2014

NVZ002-003-112130-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
207 PM PDT MON AUG 11 2014

...STRONG THUNDERSTORMS CONTINUES TO IMPACT CARSON CITY...

AT 205 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF CARSON CITY...AND MOVING
NORTH AT 20 MPH.

SPOTTERS IN CARSON CITY HAVE REPORTED...HEAVY RAIN...PEA TO DIME
SIZE HAIL AND STRONG GUSTY WINDS TO 50 MPH WITH THIS STORM.

* LOCATIONS AFFECTED THROUGH 230 PM PDT INCLUDE...GOLD HILL...
  DAYTON...INDIAN HILLS...CARSON CITY. IF THIS STORM HOLDS TOGETHER
  IT WILL REACH SOUTH RENO BY 3 PM.

THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 50 FROM CARSON CITY TO
DAYTON. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID
VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING OF
WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR
HEADLIGHTS.

&&

LAT...LON 3938 11982 3936 11953 3903 11960 3905 11983
TIME...MOT...LOC 2105Z 180DEG 19KT 3917 11972

BRONG

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 9:16 AM PDTFire Weather WatchREVWashoe23 hr
Aug 11, 12:41 PM PDTSpecial Weather StatementREV34 min
Aug 11, 1:12 PM PDTSpecial Weather StatementREVDouglas33 min
Aug 11, 1:43 PM PDTSpecial Weather StatementREV62 min
Aug 11, 2:07 PM PDTSpecial Weather StatementREV23 min
Aug 11, 2:33 PM PDTSpecial Weather StatementREVStorey42 min
Aug 11, 2:42 PM PDTAreal Flood AdvisoryREVWashoe3 hr
Aug 11, 2:57 PM PDTSpecial Weather StatementREV48 min
Aug 11, 2:59 PM PDTSevere Thunderstorm WarningREVWashoe46 min
Aug 11, 3:12 PM PDTAreal Flood AdvisoryREVDouglas3 hr
Aug 11, 3:48 PM PDTAreal Flood AdvisoryREV3 hr
Aug 11, 4:43 PM PDTSpecial Weather StatementREVWashoe47 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.